MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Codes Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there was difficulty removing the stent delivery system.A 8x60x130 innova self-expanding stent was selected for use in the subclavian artery.The stent was deployed successfully.Upon removal of the stent delivery system, the system was difficult to remove from the non-boston scientific guidewire.A hemostat was applied to the outer blue sheath lining to help with the removal of the device off of the wire.After the stent delivery system was removed, the thumbwheel was visibly loose and fell into the body of the handle.There were no patient complications, and the procedure was successfully completed.
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned and analysis was completed.The returned product consisted of an innova self-expanding stent system with a 0.035 hydrophilic guidewire stuck on the inner liner.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed a kink to the outer sheath at the nosecone, 36cm, and 50cm from the nosecone.The sheath is flattened 14.5cm from the nosecone.The pull rack is bent at the proximal end of the handle.The inner liner and proximal inner are no longer attached to the handle.Microscopic examination revealed no additional damages.The device was disassembled to verify if there were any additional damages inside the handle.It was confirmed that the inner liner separated at the clip.
 
Event or Problem Description

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13559691
Report Number2134265-2022-01189
Device Sequence Number14567093
Product Code NIP
UDI-Device Identifier08714729874188
UDI-Public08714729874188
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0027645575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer02/24/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown